Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
165 Doctors are Online

What causes delayed periods?

DOCTOR OF THE MONTH - Mar 2013
Mar 2013
User rating for this question
Very Good
Answered by
Practicing since : 1998
Answered : 5970 Questions
Question
Hi , I'm 23 years old , weigh 57 and i'm 5'5 I usually have a pretty healthy diet , have junk food maybe once a week . For the first time I have not got my periods . I was supposed to get it by 5th but I did not , hence I approached a Gynac and she asked me to take a pregnancy test on the 10th of July as I had sex on the 25th of XXXXXXX . Both urine and blood tests were negative . I had also taken a thyroid and hemoglobin and both results were normal . She then asked me to take regesterone tablets 3 for 3 days and told me that within 10 days I would get my periods . I had finished my last dosage of the tablet on Sunday the 13th of July , Since then my breasts feel tender , I have a slight burning sensation in my stomach and sometimes I feel little light headed and Pukish . Please help me out I've been really stressed lately also cause she asked me to scan for PCOS and it's really really scaring me .
Posted Tue, 5 Aug 2014 in General Health
 
 
Answered by Dr. Aarti Abraham 15 minutes later
Brief Answer:
WAIT FOR A FEW MORE DAYS, RELAX

Detailed Answer:
Hello
Thanks for writing to us with your health concern.
As the urine and blood tests are negative, do not worry about a pregnancy.
There are other reasons for a delayed period, such as - stress, anxiety, weight changes, exercise, travelling, smoking, drinking, late nights, drugs etc.
Mild hormonal disturbance can delay your cycle and a course of Regestrone ( progesterone ) corrects that.
You would mostly bleed within a week of stopping Registrone.
Ideally it should be prescribed for 5 days, not 3 days.
Since you have stopped on the 13th of July, please be patient and wait till the 20th of July for your periods, I think you have all pre menstrual sensations and you will have your period by then.
PCOS is one condition that can cause delayed periods, so scanning for that is a good idea.
Do not stress out as it will further disturb your cycles.
All the best
Please feel free to discuss further.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor